MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER; NRY
Catalog Number 3MAXC
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned 3maxc confirmed a fracture on the distal shaft.Evaluation revealed stretching at the fractured location.This indicated that the device was stretched prior to fracturing.If the 3maxc is retracted against resistance, damage such as stretching and subsequent fracture may occur.Based on the reported event, the root cause of the resistance could not be determined.Further evaluation revealed kinks on the distal fractured segment.This damage was incidental to the complaint.Some of the observed kinks may have occurred while snaring of the device.The root cause of the other kinks could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a penumbra system 3max reperfusion catheter (3maxc), a penumbra system red 72 reperfusion catheter (red72) and a neuron max 6f 088 long sheath (neuron max).During the procedure, the 3maxc became stuck and the distal end of the 3maxc fractured within the red72.The physician then used a snare device with the red72 to retrieve the fractured segment of the 3maxc.The procedure was completed using a new 3maxc, a new red72 and the same neuron max.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up # 01 mfr report: 3005168196-2023-00502.1.Section h.Box 10./11.Narrative/corrected data.Evaluation of the returned 3maxc confirmed a fracture on the distal shaft.Evaluation revealed stretching at the fractured location.This indicated that the device was stretched prior to fracturing.If the 3maxc is retracted against resistance, damage such as stretching and subsequent fracture may occur.Based on the reported event, the root cause of the resistance could not be determined.Further evaluation revealed kinks on the distal fractured segment.This damage was incidental to the complaint.Some of the observed kinks may have occurred while snaring of the device.The root cause of the other kinks could not be determined.Evaluation of the returned red72 could not confirm the reported difficulty advancing within its lumen.During evaluation the non-penumbra catheter and snare device returned inside the red72 lumen were removed without an issue, and a demonstration 3maxc was able to advance through the red72 without an issue.Further evaluation revealed kinks on the red72.This damage was likely incidental to the complaint.Some of the kinks on the red72 may have occurred during attempts to retrieve the fractured 3maxc distal segment using the snare device.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key18097435
Report Number3005168196-2023-00502
Device Sequence Number17567100
Product Code NRY
UDI-Device Identifier00814548019956
UDI-Public814548019956
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/04/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/26/2025
Device Catalogue Number3MAXC
Device Lot NumberF00003835
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2023
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date11/08/2023
Supplement Report FDA Received Date12/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005